MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134804
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 12/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent and idiopathic ventricular tachycardia ablation procedure with a thermocool smarttouch sf catheter and the patient experienced cardiac tamponade that required pericardiocentesis.A pericardial effusion around the right ventricle was noticed.While ablating in the right ventricular outflow tract (rvot), the catheter displayed on the carto 3 system jumped and slid outside of the fast anatomical mapping where it should have been.The pericardial effusion was confirmed with intracardiac echocardiogram.The procedure was aborted.The medical intervention provided was pericardiocentesis.The patient was monitored with ultrasound for about 10 minutes to confirm that the pericardial effusion did not return.The physician¿s opinion on the cause of this adverse event were the ablations were in the anterior rvot, which is thinner.The outcome of the adverse event was that the patient is fully recovered.The patient required extended hospitalization because the patient was taken to the intensive care unit instead of the recovery room.The sheath and the catheter were exchanged once.No transseptal puncture was performed during the procedure.Six ablations were performed with radiofrequency for all ablations.No ablations were performed within the pulmonary veins.No evidence of steam pop.The event occurred during ablation phase.The flow setting was 15 ml/min during ablation.The correct catheter settings were selected on the generator.The force visualization features used were graph, vector and visitag.The visitag module parameters used for stability were respiratory adjustment, minimum time was 3, fot was 25%, minimum force 3g, and tag size three.No additional filter was used with the visitag.The color options prospectively used was time.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot: 31716950l and no internal actions related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.However, if the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
During an internal review on 25-jan-2026, noted a correction to the 3500a initial under the d10.Concomitant medical products and therapy dates section.Initially reported unk_ngen rf generator and ngen pump.However, should have been reported as ngen rf generator, us and ngen pump, us configuration.Therefore, updated d10.Concomitant medical products and therapy dates section.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24024607
Report Number2029046-2026-00098
Device Sequence Number10583473
Product Code LPB
UDI-Device Identifier10846835010176
UDI-Public(01)10846835010176(17)280820(10)31716950L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134804
Device Lot Number31716950L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer01/25/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; NGEN PUMP; NGEN PUMP, US CONFIGURATION; NGEN RF GENERATOR, US; UNK_NGEN RF GENERATOR
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age67 YR
Patient SexMale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceWhite